Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 33, NWS Jackson, MS

May 3, 20094 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at May 3, 2009, 12:19 PM CDT for 4 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2009, 12:19 PM CDT (17:19 UTC)
Expired
May 3, 2009, 2:31 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Choctaw County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1741 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1741 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
2.4
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 031719
FFWJAN
MSC007-019-105-159-032015-
/O.NEW.KJAN.FF.W.0033.090503T1719Z-090503T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF KOSCIUSKO...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 315 PM CDT

* AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  HEAVY RAIN AND EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING VERY    
  HEAVY RAIN MOVING INTO THE WARNED AREA. ESTIMATED RADAR RAINFALL   
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN   
  THE PAST SIX HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULDROW...
  SESSUMS...OKTOC...LONGVIEW...CRAIG SPRINGS...SHERWOOD...REFORM...
  CHESTER...HESTERVILLE...SMYRNA...ZAMA...MILLCREEK...BETHEDEN...
  VERNON...CENTER RIDGE AND ACKERMAN

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO 
HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3329 8873 3329 8881 3293 8881 3293 8972
      3288 8973 3289 8993 3318 8979 3329 8969
      3329 8946 3340 8944 3357 8891 3356 8869

$$

BYB
1 follow-up statement
000 
WGUS74 KJAN 031931
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT SUN MAY 3 2009

MSC007-019-105-159-031940-
/O.CAN.KJAN.FF.W.0033.000000T0000Z-090503T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKTIBBEHA MS-CHOCTAW MS-ATTALA MS-WINSTON MS-
231 PM CDT SUN MAY 3 2009

...FLASH FLOOD WARNING CANCELLED FOR WINSTON...ATTALA...CHOCTAW AND 
OKTIBBEHA COUNTIES...

THE STORMS THAT PROMPTED THE RAIN HAVE MOVED EAST OF THE AREA. 


LAT...LON 3329 8873 3329 8881 3293 8881 3293 8972
      3288 8973 3289 8993 3318 8979 3329 8969
      3329 8946 3340 8944 3357 8891 3356 8869

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 3, 11:48 AM CDT, 31 minutes earlier.

Area forecast discussion, May 3, 11:48 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT SUN MAY 3 2009

.UPDATE...MADE SOME BIG ADJUSTMENTS TO THE TEMPS. AT THIS TIME IT
LOOKS LIKE CLOUDS AND RAIN WILL KEEP THE AREA FROM WARMING TODAY.
EXPECTING TEMPS TO BE STEADY THROUGH THE DAY...SO BROUGHT TEMPS
EVERYWHERE DOWN INTO THE LOWER 70S. LEFT TEMPS NEAR 80 IN THE
SOUTHEAST...WHERE THE STORMS HAVE NOT QUITE MADE IT...SO VALUES MAY
GO UP ANOTHER DEGREE OR TOW. THE LINE OF STORMS WAS QUICKLY MOVING
EAST AND MUCH OF THE WESTERN AREA WAS JUST RECEIVING RAIN AT THIS
POINT. TORRENTIAL RAINS WERE FALLING WITH MANY OF THESE STORMS...SO
THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE FOR THE ENTIRE AREA
FOR THE NEXT FEW HOURS. FOR NOW WILL NOT MAKE ANY ADDITIONAL
ADJUSTMENTS.

&&

.AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH THE AREA. THE PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE
TO IMPACT ALL SITES THROUGH 21Z. THE STRONGEST STORMS WILL BE MOVING
INTO HBG WITHIN THE NEXT HOUR...WHERE WIND GUSTS TO 45KTS...
VISIBILITIES BEING REDUCED TO A MILE OR LESS AND CEILINGS FALLING TO
1500FT CAN BE EXPECTED FROM 17 THROUGH 19Z. RAIN WILL TAPER OFF FROM
THE WEST LATE THIS AFTERNOON...BEYOND 21Z LIGHT TO MODERATE RAIN CAN
BE EXPECTED THROUGH 00Z AT ALL SITES. THE COLD FRONT WILL MOVE THROUGH
LATER TODAY AND SHIFT THE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  65  76  59 / 100  80  39  10
MERIDIAN      72  65  77  57 /  84  94  57  13
VICKSBURG     72  65  78  58 / 100  67  25   9
HATTIESBURG   82  69  81  62 /  79  88  55  10
NATCHEZ       74  66  75  59 /  99  57  27   8
GREENVILLE    71  61  74  56 / 100  43  17  10
GREENWOOD     70  61  74  56 / 100  60  27  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
     025>037-040>042.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

7
Hazardous weather outlook, May 3, 7:13 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CDT SUN MAY 3 2009

ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-041015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-
513 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE
AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF
A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS
MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
AFTERNOON HOURS BEFORE SHIFTING TO THE SOUTH THIS EVENING. THE MAIN
RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING
WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION TO THE
SEVERE STORMS...HEAVY RAINFALL WILL PRODUCE FLASH FLOODING AS THE
STORMS CONTINUE TO TRAIN OVER THE SAME AREAS THAT RECEIVED ANYWHERE
FROM 2 TO 4 INCHES IN THE PAST 24 HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON
HOURS.

LAZ015-016-023>026-MSZ038-039-043>055-059>061-041015-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-
513 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE
AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF
A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS
MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
AFTERNOON HOURS. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL
AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED LATER THIS MORNING INTO
THE AFTERNOON HOURS.

MSZ056>058-062>066-072>074-041015-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
513 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON INTO THE EVENING HOURS OVER THE AREA. SHOWERS AND
THUNDERSTORM MOVING ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO
THE AREA LATE THIS AFTERNOON AND SOME OF THESE STORMS MAY BE SEVERE.
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA
THROUGH THE EVENING HOURS BEFORE WEAKENING AND MOVING TO THE EAST.
THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Local storm report, May 3, 11:21 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     TSTM WND DMG     E LORMAN                31.82N 91.05W
05/03/2009                   JEFFERSON          MS   BROADCAST MEDIA

            HIGHWAY 552 EAST OF LORMAN IS BLOCKED DUE TO TREES DOWN.

1006 AM     TSTM WND DMG     PATTISON                31.89N 90.89W
05/03/2009                   CLAIBORNE          MS   BROADCAST MEDIA

            HIGHWAY 547 BLOCKED DUE TO TREES DOWN.

1006 AM     TSTM WND DMG     FAYETTE                 31.71N 91.06W
05/03/2009                   JEFFERSON          MS   BROADCAST MEDIA

            HIGHWAY 33 BLOCKED DUE TO TREEES DOWN.

1048 AM     HAIL             MONTICELLO              31.55N 90.11W
05/03/2009  E0.50 INCH       LAWRENCE           MS   BROADCAST MEDIA

            DIME HAIL JUST WEST OF MONTICELLO.

1051 AM     TSTM WND GST     MONTICELLO              31.55N 90.11W
05/03/2009  E50.00 MPH       LAWRENCE           MS   BROADCAST MEDIA

            SPOTTER ESTIMATED 50 TO 60 MPH WIND IN MONTICELLO.

&&

JCULIN
Local storm report, May 3, 11:40 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
05/03/2009                   LINCOLN            MS   TRAINED SPOTTER

            POWERLINES DOWN IN THE JACKSON AND JOSPEHINE STREETS AREA

1040 AM     TSTM WND DMG     TERRY                   32.10N 90.30W
05/03/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ACROSS JEFFERSON STREET.

1040 AM     TSTM WND DMG     9 SW JACKSON            32.23N 90.32W
05/03/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ALONG MARS ROAD 6 MILES WEST OF BYRAM.

1040 AM     TSTM WND DMG     5 W RAYMOND             32.26N 90.51W
05/03/2009                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ACROSS PHIL DOWNING ROAD.

1040 AM     TSTM WND DMG     3 SW TERRY              32.07N 90.33W
05/03/2009                   HINDS              MS   EMERGENCY MNGR

            2 TREES DOWN ACROSS MIDWAY ROAD.

&&

JCULIN
Local storm report, May 3, 11:50 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     TSTM WND DMG     10 W COLLINS            31.64N 89.73W
05/03/2009                   COVINGTON          MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ALONG DAN EASTERLING ROAD ABOUT
            10 MILES WEST OF COLLINS.

&&

JCULIN
Local storm report, May 3, 11:53 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     5 W LAUREL              31.69N 89.23W
05/03/2009                   JONES              MS   EMERGENCY MNGR

            TREES DOWN WEST OF INTERSTATE 59 IN THE COUNTY AND ONE
            TREE ON A HOUSE.

&&

JCULIN
Local storm report, May 3, 12:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     RALEIGH                 32.03N 89.52W
05/03/2009                   SMITH              MS   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 35

1125 AM     TSTM WND DMG     MIZE                    31.87N 89.55W
05/03/2009                   SMITH              MS   EMERGENCY MNGR

            TREE TOPS SNAPPED AND IN THE ROAD ALONG HIGHWAY 28
            BETWEEN MIZE AND TAYLORSVILLE.

1135 AM     TSTM WND DMG     STRINGER                31.87N 89.26W
05/03/2009                   JASPER             MS   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY ROAD 10 NEAR STRINGER AND COUNTY
            ROAD 17 NORTH OF STRINGER. TREES AND POWERLINES DOWN IN
            STRINGER. POSSIBLE DAMAGE TO CHICKEN HOUSE. ONE TREE ON A
            HOUSE.

1135 AM     HAIL             STRINGER                31.87N 89.26W
05/03/2009  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

&&

JCULIN
Special weather statement, May 3, 12:05 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 PM CDT SUN MAY 3 2009

MSZ066-072>074-031750-
JONES MS-FORREST MS-LAMAR MS-MARION MS-
1205 PM CDT SUN MAY 3 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF MACEDONIA
TO 13 MILES WEST OF SANDY HOOK AT 1205 PM CDT...MOVING EAST AT 40
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN MARION...SOUTHERN LAMAR...FORREST AND EXTREME
SOUTH CENTRAL JONES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:06 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Washington39 min
May 2, 7:08 PM CDTTornado WarningJANAttala, Holmes37 min
May 2, 7:13 PM CDTTornado WarningJANAttala, Choctaw, Winston32 min
May 2, 7:21 PM CDTTornado WarningJANHolmes, Humphreys54 min
May 2, 7:39 PM CDTTornado WarningJANChoctaw, Noxubee, Oktibbeha, Winston51 min
May 2, 7:39 PM CDTTornado WarningJANHolmes, Humphreys, Yazoo51 min
May 2, 7:44 PM CDTTornado WarningJANAttala31 min
May 2, 8:02 PM CDTTornado WarningJANHolmes, Yazoo58 min
May 2, 8:16 PM CDTTornado WarningJANAttala, Choctaw, Winston44 min
May 2, 8:30 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston60 min
May 2, 8:36 PM CDTTornado WarningJANAttala, Holmes54 min
May 2, 8:55 PM CDTTornado WarningJANNoxubee, Winston50 min
May 2, 9:26 PM CDTSevere Thunderstorm WarningJANLowndes49 min
May 2, 9:30 PM CDTSevere Thunderstorm WarningJANAttala, Winston26 min
May 2, 9:48 PM CDTSevere Thunderstorm WarningJANIssaquena42 min
May 2, 10:19 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey41 min
May 2, 11:12 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Sharkey, Warren, Yazoo23 min
May 3, 4:02 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more11 hr
May 3, 6:35 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo40 min
May 3, 6:50 AM CDTTornado WarningJANLeake, Madison36 min
May 3, 7:15 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Madison, Neshoba, Scott and 1 more45 min
May 3, 7:58 AM CDTSevere Thunderstorm WarningJANWinston47 min
May 3, 8:14 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba61 min
May 3, 8:20 AM CDTSevere Thunderstorm WarningJANNoxubee55 min
May 3, 8:54 AM CDTSevere Thunderstorm WarningJANAdams, Jefferson66 min
May 3, 9:19 AM CDTTornado WarningJANClaiborne, Jefferson, Warren56 min
May 3, 9:40 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Copiah, Franklin, Jefferson, Lincoln65 min
May 3, 10:04 AM CDTRiver Flood WarningJANAttala, Holmes17 days
May 3, 10:12 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren63 min
May 3, 10:18 AM CDTRiver Flood WarningJANClay48 hr
May 3, 10:23 AM CDTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more3 hr
May 3, 10:31 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more59 min
May 3, 10:57 AM CDTTornado WarningJANJefferson Davis, Lawrence, Simpson, Smith44 min
May 3, 10:59 AM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion61 min
May 3, 11:10 AM CDTSevere Thunderstorm WarningJANCovington, Jones65 min
May 3, 11:21 AM CDTAreal Flood WarningJANBolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower and 1 more4 hr
May 3, 11:24 AM CDTSevere Thunderstorm WarningJANJasper, Smith66 min
May 3, 11:29 AM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
May 3, 11:37 AM CDTTornado WarningJANJasper38 min
May 3, 11:47 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale, Newton58 min
May 3, 12:03 PM CDTTornado WarningJANClarke31 min
May 3, 12:28 PM CDTSevere Thunderstorm WarningJANForrest, Lamar21 min
May 3, 12:29 PM CDTAreal Flood WarningJANClay, Lowndes, Webster12 hr
May 3, 12:44 PM CDTRiver Flood WarningJANNeshoba9 hr
May 3, 12:44 PM CDTRiver Flood WarningJANAttala9 hr
May 3, 12:44 PM CDTRiver Flood WarningJANLeake9 hr
May 3, 1:26 PM CDTAreal Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more3 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.